Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Albuquerque, NM

July 9, 2007Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 3:15 PM MDT for Guadalupe County, New Mexico. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 3:15 PM MDT (21:15 UTC)
Expired
Jul 9, 2007, 4:15 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:19 PM MDTHAIL 0.75Pastura, NMDELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 092116
SVRABQ
NMC019-092215-
/O.NEW.KABQ.SV.W.0150.070709T2115Z-070709T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 415 PM MDT

* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PASTURA...OR ABOUT 17 MILES NORTHEAST OF VAUGHN...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL GUADALUPE COUNTY AROUND 330 PM MDT...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3489 10501 3473 10512 3461 10504 3461 10448
      3486 10443

$$

16
1 follow-up statement
000 
WWUS55 KABQ 092209
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT MON JUL 9 2007

NMC019-092219-
/O.EXP.KABQ.SV.W.0150.000000T0000Z-070709T2215Z/
GUADALUPE-
409 PM MDT MON JUL 9 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR SOUTHERN
GUADALUPE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3489 10501 3473 10512 3461 10504 3461 10448
      3486 10443

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM MDT, 39 minutes earlier.

Area forecast discussion, Jul 9, 2:36 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT MON JUL 9 2007

.DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS. UPR LVL PATTERN IS BEGINNING TO
SHIFT A LITTLE. THIS WILL ALLOW A SERIES OF WEAK FRONTS/IMPULSES
TO DRIVE INTO THE EASTERN PLAINS RESULTING IN AN INCREASE OF
SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON THROUGH THE MID
WEEK. BY MID WEEK AS THE UPR LVL RDG GETS SQUASHED BETWEEN A TROF
TO THE NORTHEAST AN A DEVELOPING UPR LVL LOW TO THE SOUTHWEST.
THIS WILL TEND TO WEAKEN THE RDG JUST A BIT AND ALLOW AN UPSWING
IN CONVECTION THROUGH MID WEEK. THE UPR LVL RDG FORECAST TO
STRENGTHEN A BIT AN CENTER ITS AXIS ACROSS THE STATE BY THE LATE
WEEK INTO THE WEEKEND. HOWEVER...DUE TO THE INCREASES OF MOISTURE
INTO THE WEST SHOULD SEE AN UPSWING IN CONVECTION STATEWIDE FOR
THE LATER HALF OF THE WEEK. CURRENT FORECAST CONTINUES WITH
STATUS QUO WITH LITTLE OR NO CHANGES...JUST MINOR TWEAKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59 101  66  96 /   0   0   0  10
GALLUP..........................  52  96  59  90 /   0   0   0  10
GRANTS..........................  55  94  60  88 /   0   0   0  10
GLENWOOD........................  59  98  63  95 /  20  10  20  20
CHAMA...........................  46  86  46  83 /   5  10  10  30
LOS ALAMOS......................  57  91  56  86 /  10  10  10  20
RED RIVER.......................  41  75  47  73 /  30  30  30  30
TAOS............................  50  90  53  86 /  30  20  20  30
SANTA FE........................  57  91  56  87 /  20  10  20  20
SANTA FE AIRPORT................  59  94  61  89 /  10  10  20  20
ESPANOLA........................  59  97  62  93 /  10  10  10  20
ALBUQUERQUE HEIGHTS.............  69  97  70  92 /   5   5  10  20
ALBUQUERQUE VALLEY..............  67  98  70  93 /   5   5  10  20
ALBUQUERQUE FOOTHILLS...........  65  96  68  93 /   5   5  10  20
ALBUQUERQUE WEST MESA...........  64  97  69  93 /   5   5   5  20
SOCORRO.........................  65  98  67  94 /  10   0  10  20
SANDIA PARK/CEDAR CREST.........  57  88  61  88 /   5  10  20  20
MORIARTY/ESTANCIA...............  58  95  62  89 /  20  10  30  20
CARRIZOZO.......................  60  97  66  91 /  20  10  20  20
RUIDOSO.........................  54  84  59  77 /  20  10  30  20
RATON...........................  52  87  55  86 /  30  20  30  30
LAS VEGAS.......................  52  87  54  84 /  30  20  30  20
ROY.............................  59  87  61  86 /  30  20  30  20
CLAYTON.........................  62  89  63  89 /  30  20  30  20
SANTA ROSA......................  61  96  67  92 /  30  10  30  20
TUCUMCARI.......................  67  97  68  93 /  30  10  30  10
FORT SUMNER.....................  66  97  69  93 /  20  10  30  10
CLOVIS..........................  66  95  67  90 /  20  10  30  10
PORTALES........................  67  95  68  91 /  20  10  30  10
ROSWELL.........................  69 100  71  94 /  20  10  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON JUL 9 2007

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
548 AM MDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND
EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED
TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN
WHICH COULD LEAD TO FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO
EACH AFTERNOON OR EVENING THIS WEEK.

19

In the hours before

Special weather statement, Jul 9, 2:07 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT MON JUL 9 2007

NMZ011-012-092045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
207 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40
FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM.

ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT
REACHES VAUGHN FROM 230 TO 300 PM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C
RANCH...PINTADO AND VAUGHN.

THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:22 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT MON JUL 9 2007

NMZ005-092045-
NORTHEAST HIGHLANDS-
222 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER I-25 NEAR MAXWELL...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF RATON CREWS
AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXWELL.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:27 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT MON JUL 9 2007

NMZ005-092100-
NORTHEAST HIGHLANDS-
227 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 104 NEAR
TRUJILLO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:36 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT MON JUL 9 2007

NMZ005-092100-
NORTHEAST HIGHLANDS-
236 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER RATON...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF RATON CREWS
AIRPORT. MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:15 PM MDTSevere Thunderstorm WarningABQGuadalupe60 min
Jul 9, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningABQLincoln62 min
Jul 9, 3:55 PM MDTSevere Thunderstorm WarningABQDe Baca65 min
Jul 9, 4:26 PM MDTSevere Thunderstorm WarningABQColfax52 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningABQCurry40 min
Jul 9, 5:14 PM MDTSevere Thunderstorm WarningABQRoosevelt57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.